Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 16, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 1, 2022, 2:27 PM CST for 23 counties in Kansas. It took effect at Dec 2, 2022, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 2:27 PM CST (20:27 UTC)
- In effect from
- Dec 2, 2022, 9:00 AM CST
- Expired
- Dec 2, 2022, 11:32 PM CST
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS73 KTOP 012027 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 227 PM CST Thu Dec 1 2022 KSZ020-021-034>036-021000- /O.NEW.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ /O.CON.KTOP.WI.Y.0015.000000T0000Z-221202T0000Z/ Cloud-Clay-Ottawa-Dickinson-Geary- Including the cities of Concordia, Clay Center, Minneapolis, Bennington, Abilene, Herington, and Junction City 227 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Cloud, Clay, Ottawa, Dickinson and Geary Counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ037-021000- /O.NEW.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ /O.CON.KTOP.WI.Y.0015.000000T0000Z-221202T0000Z/ Morris- Including the city of Council Grove 227 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morris County. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ040-054>056-058-059-021000- /O.NEW.KTOP.WI.Y.0016.221202T1500Z-221202T2300Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 227 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 9 AM to 5 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-022-023-021000- /O.NEW.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Riley-Pottawatomie- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Manhattan, Wamego, and St. Marys 227 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Washington, Marshall, Nemaha, Riley and Pottawatomie Counties. * WHEN...From 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-026-038-039-021000- /O.NEW.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Brown-Jackson-Jefferson-Wabaunsee-Shawnee- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 227 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brown, Jackson, Jefferson, Wabaunsee and Shawnee Counties. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
240 WWUS73 KTOP 012353 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 553 PM CST Thu Dec 1 2022 KSZ020-021-034>036-020100- /O.EXP.KTOP.WI.Y.0015.000000T0000Z-221202T0000Z/ /O.CON.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Cloud-Clay-Ottawa-Dickinson-Geary- Including the cities of Concordia, Clay Center, Minneapolis, Bennington, Abilene, Herington, and Junction City 553 PM CST Thu Dec 1 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Cloud, Clay, Ottawa, Dickinson and Geary Counties. * WHEN...From 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ037-020100- /O.EXP.KTOP.WI.Y.0015.000000T0000Z-221202T0000Z/ /O.CON.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Morris- Including the city of Council Grove 553 PM CST Thu Dec 1 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Morris County. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. A Wind Advisory means that sustained winds from 30 to 39 mph and/or gusts from 45 to 57 mph are likely. Steps should be taken to secure any lawn furniture or light weight objects and use extra caution when driving. && $$ KSZ040-054>056-058-059-020100- /O.CON.KTOP.WI.Y.0016.221202T1500Z-221202T2300Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 553 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 9 AM to 5 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-022-023-020100- /O.CON.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Riley-Pottawatomie- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Manhattan, Wamego, and St. Marys 553 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Washington, Marshall, Nemaha, Riley and Pottawatomie Counties. * WHEN...From 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-026-038-039-020100- /O.CON.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Brown-Jackson-Jefferson-Wabaunsee-Shawnee- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 553 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brown, Jackson, Jefferson, Wabaunsee and Shawnee Counties. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
320 WWUS73 KTOP 020330 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 930 PM CST Thu Dec 1 2022 KSZ040-054>056-058-059-021230- /O.CON.KTOP.WI.Y.0016.221202T1500Z-221202T2300Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 930 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 9 AM to 5 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-020>023-034>036-021230- /O.CON.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 930 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Republic, Washington, Marshall, Nemaha, Riley and Pottawatomie Counties. * WHEN...From 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-026-037>039-021230- /O.CON.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 930 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brown, Jackson, Jefferson, Wabaunsee and Shawnee Counties. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
446 WWUS73 KTOP 020906 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 306 AM CST Fri Dec 2 2022 KSZ040-054>056-058-059-021715- /O.EXT.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 306 AM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Douglas, Lyon, Osage, Franklin, Coffey and Anderson Counties. * WHEN...From 9 AM to 5 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ012-024-026-037>039-021715- /O.CON.KTOP.WI.Y.0016.221202T1500Z-221203T0600Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 306 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brown, Jackson, Jefferson, Wabaunsee and Shawnee Counties. * WHEN...From 9 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-020>023-034>036-021715- /O.CON.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 306 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Republic, Washington, Marshall, Nemaha, Riley and Pottawatomie Counties. * WHEN...From 5 PM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
655 WWUS73 KTOP 021640 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1040 AM CST Fri Dec 2 2022 KSZ012-024-026-037>040-054>056-058-059-030600- /O.CON.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1040 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Winds 20 to 30 mph with gusts up to 50 mph expected. Winds from the southwest through mid-evening, then shifting to the northwest behind a cold front. * WHERE...All of northeast and east-central Kansas. * WHEN...Until midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-020>023-034>036-030600- /O.CON.KTOP.WI.Y.0016.221202T2300Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 1040 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...North-central Kansas. * WHEN...From 5 PM today to midnight tonight * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
883 WWUS73 KTOP 030000 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 600 PM CST Fri Dec 2 2022 KSZ012-024-026-037>040-054>056-058-059-030600- /O.CON.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Brown-Jackson-Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- Including the cities of Hiawatha, Horton, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 600 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Winds shifting to the northwest at 20 to 30 mph with gusts up to 50 mph expected. * WHERE...All of northeast and east-central Kansas. * WHEN...Until midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ008>011-020>023-034>036-030600- /O.CON.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie- Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, Bennington, Abilene, Herington, and Junction City 600 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North-central Kansas. * WHEN...From 5 PM today to midnight tonight * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
271 WWUS73 KTOP 030432 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1032 PM CST Fri Dec 2 2022 KSZ008>012-020>024-034>038-030545- /O.CAN.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico 1032 PM CST Fri Dec 2 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds and gusts have dropped below advisory criteria and will continue to subside through the night. Thus, the advisory has been cancelled. $$ KSZ026-039-040-054>056-058-059-030600- /O.CON.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1032 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds at 15 to 25 mph with gusts up to 45 mph expected. * WHERE...East-central Kansas. * WHEN...Until midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
445 WWUS73 KTOP 030532 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1132 PM CST Fri Dec 2 2022 KSZ026-039-040-054>056-058-059-030645- /O.CAN.KTOP.WI.Y.0016.000000T0000Z-221203T0600Z/ Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1132 PM CST Fri Dec 2 2022 ...WIND ADVISORY IS CANCELLED... Winds have begun to decrease across the area under criteria. Winds will continue to decrease overnight as high pressure moves overhead. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:38 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 1, 11:38 AM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1138 AM CST Thu Dec 1 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 343 AM CST Thu Dec 1 2022 Key Points: - Windy today and tomorrow with very high fire danger - Temperature swings, with mainly dry weather late this week into early next week Early this morning, a broad upper-level ridge and surface lee troughing are starting to develop. A tightening surface pressure gradient is resulting. Strong southwesterly wind gusts over 40 mph were already observed across portions of central Kansas. The strongest winds today may occur later this morning as a low-level jet starts to mix down. The latest model guidance and observations have boosted confidence in stronger winds enough to warrant a Wind Advisory for portions of central Kansas. Wind gusts to 45 mph are most likely to occur in the advisory area, but strong winds will be possible across the state today. These strong southwesterly winds will bring in warmer air to the region. We'll likely see temperatures rise into the 50s today. These stronger winds, warmer temperatures and dry conditions will all combine to bring very high fire danger to most of the area. Friday, another warm and windy day is expected. The strongest winds shift to southeast and east central Kansas most of the day Friday. Wind gusts to around 45 mph will once again be likely. A strong cold front will swing through late Friday afternoon and evening. As it does, winds will quickly shift out of the northwest and likely increase in speed as a combination of strong cold-air advection, steep pressure rises and a downsloping component will likely be present. Strong winds behind the front should be rather short-lived though as surface high pressure quickly builds in. This cold front may lead to dangerous fire conditions across north central Kansas as a combination of strong winds and very dry air move in behind the front during the late afternoon when temperatures in the 60s to low 70s are anticipated. A roller coaster temperature forecast highlights the rest of the weekend and next week. Dry conditions are favored through the next week as storm tracks and moisture appear to remain south of our area. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1137 AM CST Thu Dec 1 2022 VFR conditions are expected through the period. South winds continue to gust to 25-35 kt through the day. They should weaken after sunset, but remain breezy with gusts up to around 25 kt. Then this evening and overnight, the LLJ redevelops to 45-55 kt around 2000 ft AGL, so LLWS is forecast during that time. Gusts pick up again late morning as the jet mixes to the surface. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for KSZ020-021-034>037. && DISCUSSION...Jones AVIATION...Picha
Hazardous weather outlook, Dec 1, 3:06 AM CST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 306 AM CST Thu Dec 1 2022 KSZ008>012-022>024-026-038>040-054>056-058-059-020915- Republic-Washington-Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson- Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- 306 AM CST Thu Dec 1 2022 This Hazardous Weather Outlook is for east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Strong southwesterly winds, with gusts of 35 to 45 MPH, are possible today. Very high fire danger is likely across most of the area today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions continue into Friday, with very high fire danger more confined to north central KS. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ020-021-034>037-020915- Cloud-Clay-Ottawa-Dickinson-Geary-Morris- 306 AM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Kansas, east central Kansas and north central Kansas. .DAY ONE...Today and tonight. More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong south winds with gusts of 35 to 45 MPH are possible with elevated fire danger Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Dec 1, 11:04 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1104 AM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM NON-TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
12/01/2022 M47 MPH CLOUD KS ASOS
CONCORDIA AIRPORT.
&&Local storm report, Dec 1, 11:59 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1159 AM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM NON-TSTM WND GST 3 NE OGDEN 39.14N 96.67W
12/01/2022 M48 MPH RILEY KS ASOS
MANHATTAN AIRPORT.
&&Local storm report, Dec 1, 12:01 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1201 PM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM NON-TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
12/01/2022 M48 MPH CLOUD KS ASOS
CONCORDIA AIRPORT.
&&Local storm report, Dec 1, 12:23 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1223 PM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 2 E CLAY CENTER 39.38N 97.09W
12/01/2022 M51 MPH CLAY KS MESONET
MESONET STATION EW5822 CLAY CENTER.
&&Local storm report, Dec 1, 1:11 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
111 PM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM NON-TSTM WND GST 5 NE WOODBINE 38.85N 96.91W
12/01/2022 M50 MPH DICKINSON KS MESONET
MESONET STATION FW3077 WOODBINE.
&&Local storm report, Dec 1, 2:06 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
206 PM CST THU DEC 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM NON-TSTM WND GST 5 SSW EMPORIA 38.33N 96.20W
12/01/2022 M45 MPH LYON KS ASOS
ASOS STATION KEMP EMPORIA.
&&The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:23 AM CST | Wind Advisory | TOP | Clay, Cloud, Dickinson, Geary, Morris, Ottawa | 16 hr |
| Dec 1, 2:29 PM CST | Fire Weather Watch | TOP | Cloud, Ottawa, Republic | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.